MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER PEDICLE SCREW SYSTEM; SOLID SCREW 6.50 X 50MM

SEASPINE ORTHOPEDICS CORPORATION MARINER PEDICLE SCREW SYSTEM; SOLID SCREW 6.50 X 50MM
Model Number 41-6550-1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mariner solid screws were not returned for evaluation; however, photos of the two explanted fractured screws were provided.Both of the screws fractured at the neck of the screw.While a thorough analysis could not be performed since the product was not returned, pseudarthrosis/non-union is a potential contributing factor.If the patient's anatomy does not allow proper fusion, substantial loads will be placed on the implanted hardware, which may result in the fractures observed.Review of labeling: possible adverse events bending, disassembly, or fracture of implant and components.
 
Event or Problem Description
A patient underwent a 1-level transforaminal lumbar interbody fusion spine surgery on (b)(6) 2020 which consisted of seaspine's reef to interbody as well as seaspine's mariner pedicle screw system.A revision surgery occurred on (b)(6) 2021 due to three mariner screws that fractured in the postoperative period.The surgeon was able to successfully remove two of the screws and one remains implanted.

Brand Name
MARINER PEDICLE SCREW SYSTEM
Common Device Name
SOLID SCREW 6.50 X 50MM
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
audrey mudderman
5770 armada dr.
carlsbad, CA 92008
7602165137
MDR Report Key13018505
Report Number3012120772-2021-00089
Device Sequence Number5127393
Product Code NKB
UDI-Device Identifier10889981068257
UDI-Public10889981068257
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K212692
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number41-6550-1
Device Catalogue Number41-6550-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REEF TO
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale